What causes swelling in hands and feet when suffering with heart disease?
User rating for this question
Hi, I have recently been diagnosed via Echocardiogram with mild mitral regurgitation, mild tricuspid regurgitation, trace pulmonic valvular regurgitation, a mildly dilated left atrium and minor coronary disease (almost dual ostia to the left coronary). My concern is that my hands and feet have been constantly tight and swollen at times, to the extent that I cannot fit my wedding ring. It then subsides only to repeat the process. I also have ongoing tiredness. I am otherwise healthy, perfect blood pressure and not overweight, I have never smoked or taken alcohol. I am 53 years old but have a bad family history with sudden cardiac death, no symptoms beforehand.
Posted Sun, 9 Mar 2014 in Valvular Heart Disease
Answered by Dr. Benard Shehu 5 hours later
Brief Answer: Possible rheumatismal disease Detailed Answer: Hi, Your symptoms and echo graphic findings are indicative for rheumatismal disease. I have noticed that there are seen some abnormalities in the coronary artery. I highly suggest to run stress test and ct-angiography to exclude ischemic heart disease. I also suggest to consult with rheumatologist and to run rheumatismal tests including: - antistreptolysins - rheumatoid factor - ERS - Fibrinogen - CRP to further evaluate your health problems.. Hope it was of help! Dr. Benard
Follow-up: What causes swelling in hands and feet when suffering with heart disease? 13 hours later
Hi Dr Benard Thank you for your prompt response. I have completed the Treadmill exercise test and was able to exercise for 7 minutes on the XXXXXXX Protocol before there was clear inferolateral ST segment depression, as per the medical report from the Cardiologist. The test was then terminated. The angiography was also done and the report stated "Left coronary injection revealed almost dual ostia to the left coronary. There is very minor disease in both the proximal LAD and proximal circumflex. This was graded at no more than 10%, but there is definitely an irregular surface here. No obstructive disease is seen on the left system." I have been on stains for a number of years and take simvastatin 40mg OD and aspirin every 2 days.
Answered by Dr. Benard Shehu 24 hours later
Brief Answer: Nothing worrisome noticed... Detailed Answer: Hi back, Thank you fort following up. As long as the test results were normal, there is nothing you should be worrying about. There is noticed only an anatomical variation in the coronaries, with no significative changes to your heart work. I advise to : - continue taking statins as prescribed by your doctor - keep following healthy diet and lifestyle regimen - schedule annual check ups and cardiac tests including EKG, ECHO, stress test All the best! Dr.Benard